MAUDE Adverse Event Report: AVANOS MEDICAL INC. AVANOS, VAP MICROCUFF ENDOTRACHEAL TUBES; MICROCUFF ADULT ENDOTRACHEAL TUBE

AVANOS MEDICAL INC. AVANOS, VAP MICROCUFF ENDOTRACHEAL TUBES; MICROCUFF ADULT ENDOTRACHEAL TUBE
Model Number 35215
Medical Device Problem Codes Material Twisted/Bent (2981); Suction Failure (4039)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Avanos medical inc.Received a single report that referenced three different incidences, which were associated with separate units, involving three different patients.This is the third of three reports.Refer to 3011270181-2024-00128 for the first report.Refer to 3011270181-2024-00129 for the second report.It was reported, the tube kinked in the patient¿s airway/trachea, which was discovered when they were unable to pass the inline suction catheter during bronchoscopy and unable to perform routine suctioning.It was additionally reported; the patient underwent unsuccessful emergency bronchoscopies to try to fix the kink; there was no reported injury.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation; without a sample to perform functional evaluation a root cause cannot be determined.A review of the device history record is not possible as no lot number was provided.The documented udi is based on the stock/product code provided by the reporter; the udi-pi is not available as no lot number was provided for the alleged device.All information reasonably known as of (b)(6) 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The actual complaint product was not available for return; however, the reporter provided photograph(s) of the alleged device.The image(s) provided were reviewed and the reported issue of, kinked tube was confirmed.However, without a sample to perform functional evaluation a root cause cannot be determined.Based on the stock code, no deviation was found during the revision of the manufacturing process.All information reasonably known as of 08 jan 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
AVANOS, VAP MICROCUFF ENDOTRACHEAL TUBES
Common Device Name
MICROCUFF ADULT ENDOTRACHEAL TUBE
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
COMMAND MEDICAL NICARAGUA SA
km 12.5 carretera norte
parque industrial las mercedes, edificio 16
managua, managua
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key20844899
Report Number3011270181-2024-00130
Device Sequence Number17083194
Product Code BTR
UDI-Device Identifier00609038352152
UDI-Public(01)00609038352152
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K113333
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number35215
Device Catalogue Number35215
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer12/16/2024
Initial Report FDA Received Date12/04/2024
Supplement Report FDA Received Date01/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown